Four people were taken to hospital in Darwin after taking a new drug known as Snapchat.
Police say they became aggressive and disoriented after ingesting the drug, which is named after the Snapchat phone messaging application.
Acting Superintendent Peter Schiller from Northern Territory Police said they were called to help paramedics at several locations on Friday night because the drug-takers were behaving in an “erratic and irrational” manner.
One patient was admitted to intensive care and is still in hospital in a stable condition.
The other three patients have since been discharged.
The drug is sold in a pill that’s either pink or blue with green speckles and has the logo of the Snapchat phone messaging application pressed on it.
“With a number of public events scheduled over the coming weeks our primary concern is that these contaminated pills will continue to be circulated,” Acting Supt Schiller said in a statement.
“The reality is people have no idea what they are taking or worse, what affect it will have on them.
“The adverse and aggressive reactions people experience also places enormous pressure on emergency services.”